Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 56, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Sep 3, 2008, 7:02 AM CDT for Grant Parish, LaSalle Parish, Louisiana. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2008, 7:02 AM CDT (12:02 UTC)
- Expired
- Sep 3, 2008, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant Parish, LA, LaSalle Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 9:20 AM CDT | FLASH FLOOD | Jena, LA | WATER OVER HWY 84 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 138 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 031202
FFWSHV
LAC043-059-031800-
/O.NEW.KSHV.FF.W.0056.080903T1202Z-080903T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
702 AM CDT WED SEP 3 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRANT PARISH IN NORTH CENTRAL LOUISIANA...
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 100 PM CDT WEDNESDAY
* AT 651 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF SHOWERS AND THUNDERSTORMS...ABOUT 40 MILES
WIDE...THAT STRETCHED SOUTHEAST OF A LINE...FROM NEAR
COLFAX TO JENA. THE SHOWERS AND THUNDERSTORMS WERE MOVING
TO THE NORTHEAST AT 25 MPH AND WILL BE TRAINING ACROSS THE
SAME GENERAL AREA WHERE NEARLY 8 INCHES OR RAIN OCCURRED
DURING GUSTAV. RAINFALL AMOUNTS OF ONE HALF TO ONE INCH PER
HOUR WAS INDICATED BY RADAR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JENA
AND OLLA
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3132 9209 3136 9208 3140 9214 3147 9216
3148 9220 3139 9261 3140 9268 3152 9271
3159 9278 3162 9288 3166 9289 3171 9296
3171 9262 3181 9261 3181 9234 3193 9230
3193 9200 3133 9200
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 4:27 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 3, 4:27 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
427 AM CDT WED SEP 3 2008
.DISCUSSION...
REMNANTS OF GUSTAVO...MOVING SLOWER TO THE NORTH AT LESS THAN FIVE MPH...
JUST NW OF TXK. FLOW AROUND CENTER HAS BEGUN TO INCREASE...AND
UPPER LOW...NOT AFFECTED BY SFC FRICTION...IS LEANING FURTHER
NORTH. NOT PLANNING WIND ADVISORY YET...BUT WILLL EXAMINE TRENDS...
PARTICULARLY OVER SW AR...JST EAST OF LOW WHERE SE WINDS GUSTING
TO 20-25 KTS. MEANWHILE...DISCRETE TSTM CELLS INTENSIFYING IN SE
QUADRANT....AND WILL NEED TO MONITOR SE CORNER OF CWA FOR VERY SMALL
BUT INTENSE STORM CIRCULATIONS. TRIMMED BACK FLOOD WATCH TO
EXCLUDE THE SHV AND TXK AREAS...BUT DEFINITELY LEAVING IN
NORTHCENTRAL LA... AND AT LEAST FOR NOW...SE OK AND A PART OF SW
AR. EXPECT DRY SLOTTING BEGINNING TONIGHT OVER EAST TX...SIMILAR TO
EXTRATROPICAL LOW PATTERN...AND TAPER POPS SW TO NE THRU THURSDAY NIGHT.
&&
.AVIATION...
GUSTAV REMNANTS CENTERED NEAR SE OK AND SW ARK COUNTY BOUNDARIES
NEAR FOREMAN ARKANSAS...AND SLOWLY MOVING NORTHWEST. THERE CONTINUED
TO BE A LARGE AND BROAD CIRCULATION AROUND THE SYSTEMS CENTER WITH
LARGE WRAP AROUND BANDS OF RAIN AND ISOLATED THUNDERSTORMS...MAINLY
TO THE EAST AND NORTHEAST OF THE LOW. THE HEAVIER RAINS AND STRONGER
THUNDERSTORMS WERE OVER PARTS OF CENTRAL AND EASTERN LOUISIANA INTO
WESTERN MISSISSIPPI AND INTO SOUTHEAST AND CENTRAL ARKANSAS. LOCALLY
STRONG TO SEVERE THUNDERSTORMS WITH ROTATION WERE INDICATED OVER
PARTS OF CENTRAL LOUISIANA INTO EAST CENTRAL LOUISIANA. THESE STORMS
WILL WRAP NORTH DURING THE MORNING AND SKIRT THE EASTERN SECTIONS OF
THE FOUR STATE REGION POSSIBLY AFFECTING AIRPORTS FROM NEAR
ALEXANDRIA TO MONROE LOUISIANA AND EAST OF EL DORADO ARKANSAS. WILL
CARRY MVFR TO IFR CEILINGS AND SURFACE VISIBILITIES AT JUST ABOUT
ALL TERMINAL SITES EXPECT THE SOUTHWEST PARTS OF THE FOUR STATE
REGION...THE EAST TEXAS LAKES AREA. WINDS WILL BE STRONG AND GUSTY
NEAR THE LOW AND OFF THE EAST AND NORTHEAST OF THE CENTER AND
DIRECTIONS WILL VARY DEPENDING ON WHERE THE TERMINAL IS LOCATED.
RAINS AND CEILINGS WILL BE TAPERING TOWARD MVFR AND VFR LATE TONIGHT
AND INTO THURSDAY AS THE REMNANTS OF GUSTAV MOVE NORTH. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 83 71 86 68 90 / 60 60 20 30 10
MLU 80 71 84 68 89 / 100 70 40 30 10
DEQ 79 68 84 67 88 / 80 70 40 20 10
TXK 81 70 84 67 89 / 60 70 40 20 10
ELD 80 71 83 67 89 / 80 70 40 30 10
TYR 86 69 89 66 91 / 40 40 10 10 10
GGG 86 69 87 67 91 / 60 60 10 10 10
LFK 87 70 91 67 92 / 40 40 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-072-073.
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
LAZ003>006-012>014-018>022.
OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
OKZ077.
TX...NONE.
&&Hazardous weather outlook, Sep 3, 6:00 AM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT WED SEP 3 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTH WEST ARKANSAS...NORTHEAST AND DEEP EAST TEXAS...AND FOR NORTH CENTRAL AND NORTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... TROPICAL DEPRESSION GUSTAV WILL CONTINUE TO SLOWLY DRIFT TO THE NORTH NORTHWEST FROM THE TEXARKANA AREA. PERSISTENT SHOWERS...WITH HEAVY RAINFALL AT TIMES...WILL CONTINUE TO CIRCULATE COUNTERCLOCKWISE AROUND THE CENTER OF GUSTAV...AFFECTING NORTHCENTRAL LOUISIANA... AND PORTIONS OF SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. SOME FLOODING COULD OCCUR THIS MORNING...AND POSSIBLY INTO THE AFTERNOON HOURS. MORE IMMEDIATE CONCERNS OF SIGNIFICANT FLOODING ARE IN THE COLFAX...DRY PRONG...JENA...COLUMBIA...AND MONROE AREAS OF NORTHCENTRAL LOUISIANA...AS THUNDERSTORMS WITH INTENSE RAINFALL ARE MOVING TOWARDS THESE AREAS. RAINFALL AMOUNTS OF TWO TO NEAR FOUR INCHES OF RAIN POSSIBLE WITH THESE STORMS. THIS SAME REGION OF NORTHCENTRAL LOUISIANA IS ALSO IN AN IMMEDIATE TORNADO RISK ASSOCIATED WITH THESE SAME INTENSE THUNDERSTORMS...WHICH HAVE A HISTORY OF PRODUCING TORNADOES FURTHER TO THE SOUTH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... GUSTAV HAS ALREADY SLOWED DOWN ITS NORTHWESTWARD MOVEMENT AND WINDS WILL CONTINUE TO GRADUALLY DIMINISH. THE FLOODING THREAT IS EXPECTED TO DIMINISH AS WELL...AS AREAS OF HEAVY RAINFALL WILL BEGIN TO SHIFT TO THE NORTH AND EAST OF THE FOUR STATE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED THIS MORNING...AND POSSIBLY INTO THE AFTERNOON... ACROSS PORTIONS OF NORTHCENTRAL LOUISIANA...MAINLY SOUTH OF INTERSTATE 20. IN ADDITION TO SIGNIFICANT FLOODING CONCERNS... TORNADO DEVELOPMENT IS ALSO POSSIBLE. THIS THREAT WILL BEGIN TO DIMINISH BY EVENING. VII
In the hours before
Local storm report, Sep 3, 2:23 AM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
223 AM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 AM FLASH FLOOD WEST MONROE 32.51N 92.15W
09/03/2008 OUACHITA LA TRAINED SPOTTER
SEVERAL FEET OF WATER OVER PARKWOOD DRIVE AT BAYOU BLACK
DORCHEAT. HWY 34 AND HWY 3033 ARE CLOSED DUE TO HIGH
WATER.
&&
STEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 11:13 PM CDT | Flash Flood Warning | SHV | Ouachita | 3 hr |
| Sep 3, 7:21 AM CDT | Lake Wind Advisory | SHV | Ouachita, Union | 9 hr |
Nearby
Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.